**Free Shipping Within the Continental USA On Orders Over $50
Returning Customer? Share your Feedback for a Chance to Win Lubricity Today! Click Here

Blood Pressure Medications and
Metallic Taste

blood pressure medication and metallic taste

High blood pressure is a common health condition, especially in the elderly. It can cause heart disease and is a leading cause of stroke [1, 2]. It is managed through prescribed medications that have to be taken on a regular basis. Many blood pressure medications have side effects including taste alteration causing bitter, sour or metallic taste in the mouth.

One example is the ACE inhibitor captopril (Capoten). It is prescribed to treat high blood pressure. Captopril side effects often include taste changes [3, 4].

The taste changes alter normal eating and drinking habits. They also affect the mood and mental state of patients. The elderly are more at risk when they try to remedy bad taste by consuming excessively sweet and salty foods. Some also refuse to eat, and are at risk for malnutrition. This may affect the ability to follow the treatment regimen and cause additional health problems.

Many people also increase fluid intake to help with the bitterness in the mouth. This may cause incontinence and pose a risk of falls in older people as their need to go to the bathroom increases.[5] This is especially true when a patient has to get up more often during the night and walk to the bathroom.

If blood pressure medication has been prescribed, it is important to take it consistently. It is often not possible to stop taking or change the medication. However, it is possible to manage the side effects without altering normal eating habits.

MetaQil®

Metallic Taste Oral Rinse

Restore Your
Sense of Taste
with MetaQil!

MetaQil Oral Rinse is first-of-its kind product that alleviates metallic taste in the mouth, providing long-lasting comfort and relief.

MetaQil #1 Metallic Taste Oral Rinse

MetaQil is the #1 solution for symptomatic relief of metallic taste. MetaQil’s scientifically designed formula alleviates metallic taste caused by chemotherapy, GERD, and a variety of medications. MetaQil gently cools the mouth and provides instant, long-lasting relief from metallic taste symptoms. It has a mild flavor and does not “sting” the mouth like an every-day mouthwash. Regular use of MetaQil can help patients return to healthy eating and adequate nutrient intake.

85% of participants in a clinical study preferred MetaQil as a remedy for metallic taste

How to use MetaQil?

For best results, use approximately 5 ml (one teaspoon) of MetaQil®, rinse for 30 seconds, and spit out. MetaQil can be used on an as-needed basis. Use alone or after each time you brush your teeth

Important: If you are pregnant or breastfeeding, please consult your physician before using MetaQil. Do not use MetaQil if you are taking any medications that are contraindicated with the product. Please consult with your physician if you have any concerns regarding the use of this product. Keep out of reach of children.

For more information about MetaQil, click here.

What do customers say about MetaQil Metallic Taste Oral Rinse?

Share on facebook
Share on twitter
Share on linkedin
Share on pinterest
Share on whatsapp
Share on email
Share on print

References:

[1] S. MacMahon, R. Peto, R. Collins, J. Godwin, J. Cutler, P. Sorlie, R. Abbott, J. Neaton, A. Dyer, J. Stamler, Blood pressure, stroke, and coronary heart disease: part 1, prolonged differences in blood pressure: prospective observational studies corrected for the regression dilution bias, The Lancet, 335 (1990) 765-774.

[2] R. Collins, R. Peto, S. MacMahon, J. Godwin, N. Qizilbash, P. Hebert, K. Eberlein, J. Taylor, C. Hennekens, N. Fiebach, Blood pressure, stroke, and coronary heart disease: part 2, short-term reductions in blood pressure: overview of randomised drug trials in their epidemiological context, The Lancet, 335 (1990) 827-838.

[3] B.S. Naik, N. Shetty, E. Maben, Drug-induced taste disorders, European journal of internal medicine, 21 (2010) 240-243.

[4] R.L. Doty, M. Shah, S.M. Bromley, Drug-induced taste disorders, Drug Safety, 31 (2008) 199-215.

[5] R. Douglass, G. Heckman, Drug-related taste disturbance: a contributing factor in geriatric syndromes, Canadian family physician, 56 (2010) 1142-1147.